MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401060
Medical Device Problem Codes Nonstandard Device (1420); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, the metal coating on the wire un-wound and got stuck in the patient it was attempted to remove it but it was too difficult.Therefore, a following procedure will be performed to remove the part of the device.The procedure was completed using an alternative method and there were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable investigation results of coil wire detachment of device or device component.Imdrf f1901 captures the reportable impact code of additional surgery.Block h11: upon receipt at our quality assurance laboratory, this amplatz super stiff guidewire underwent a thorough analysis.The device was visually examined and the reported observation could be confirmed.It was observed that the core wire was found separated from the bald weld and was stretched and bent at distal section, moreover the tip was detached.It is related to excessive handling of the device and the technique used by the doctor in procedure, which could possibly have affected the performance and integrity of the device.Additional surgery, will be classified as adverse event related to procedure as this was a consequence of coil wire detachment of device or device component and device difficult to remove.All necessary inspection was performed to ensure the integrity of the device for its used.Based on the information available and investigation results, a conclusion code of adverse event related to procedure was assigned to this investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable investigation results of coil wire detachment of device or device component.Imdrf f1901 captures the reportable impact code of additional surgery.Block h11: upon receipt at our quality assurance laboratory, this amplatz super stiff guidewire underwent a thorough analysis.The device was visually examined, and the reported observation could be confirmed.It was observed that the core wire was found separated from the bald weld and was stretched and bent at distal section, moreover the tip was detached.It is related to excessive handling of the device and the technique used by the doctor in procedure, which could possibly have affected the performance and integrity of the device.Additional surgery will be classified as adverse event related to procedure as this was a consequence of coil wire detachment of device or device component and device difficult to remove.All necessary inspection was performed to ensure the integrity of the device for its used.Based on the information available and investigation results, a conclusion code of adverse event related to procedure was assigned to this investigation.Block h11: the complaint device was returned for analysis; it was observed that the core wire was found separated from the bald weld.Also, the guidewire was stretched and bent at distal section, moreover the tip was detached.A risk review was completed and confirmed that the event of additional surgery, coil wire detachment of device or device component and device difficult to removed were defined in the risk documentation and is documented accordingly.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Therefore, these issues will be classified as adverse event related to procedure.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21027930
Report Number2124215-2024-82074
Device Sequence Number9004171
Product Code EZB
UDI-Device Identifier08714729752684
UDI-Public08714729752684
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0066401060
Device Catalogue NumberM0066401060
Device Lot Number0034108186
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer01/30/2025
03/24/2026
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date02/20/2025
04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown